MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ULTIPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ULTIPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CFS10020830
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This complaint met mdr reporting criteria on 11/27/2017 when product analysis found that the coil was kinked.Patient age, gender, weight and medical history are unknown.Conclusion: product file (b)(4): lot s11458 was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil is located in the green introducer.There is blood in the translucent introducer sheath.There is a slight bend in the device positioning unit (dpu) core wire approximately 77 cm from the proximal end.The ball tip is intact.There is blood on the embolic coil.The embolic coil is kinked.The articulating joint is damaged.There is blood throughout the translucent introducer sheath proximal to the embolic coil.The v-notch of the resheathing tool is undamaged.Damage to the articulating joint and embolic coil prevents advancement of the embolic coil out of the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that there was resistance or friction during advancement into the microcatheter cannot be confirmed.Damage to the embolic coil and articulating joint prevents advancement of the embolic coil out of the introducer and into a microcatheter.This damage, as well as the bend in the dpu core wire are evidence that excessive force was applied to the device, possibly in an attempt to overcome the reported resistance.While the exact circumstances are unknown, blood on the embolic coil and in the translucent introducer sheath proximal to the embolic coil suggest that insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, two ultipaq coils ((b)(4)) could not be introduced into the excelsior sl-10 microcatheter.During analysis, lot s11458 was found to be kinked and lot s11705 was stretched.There was a "bouncy resistance".Other coils and the microwire went through the microcatheter without any problems.The procedure was completed with a same/like product using the same microcatheter.A continuous flush had been maintained through the microcatheter and neither the microcatheter no the ultipaq coils appeared damaged.The coils were still attached to the dpu when removed from the patient.There was no patient injury; however, there was a 10 minute delay due to the event.

Brand Name
ULTIPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7062302
Report Number3013875781-2017-00036
Device Sequence Number19311816
Product Code HCG
UDI-Device Identifier00878528000150
UDI-Public(01)00878528000150(17)210721(10)S11458
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2021
Device Catalogue NumberCFS10020830
Device Lot NumberS11458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date11/27/2017
Patient Sequence Number1